Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 294, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2005, 5:46 AM CST for Pickett County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 5:46 AM CST (11:46 UTC)
- Expired
- Nov 6, 2005, 6:30 AM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Pickett County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 061149 SVROHX TNC137-061230- /O.NEW.KOHX.SV.W.0294.051106T1146Z-051106T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 546 AM CST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKETT COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF BYRDSTOWN * UNTIL 630 AM CST * AT 540 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING EAST AND EXTENDING FROM EASTERN CLAY COUNTY SOUTH INTO WESTERN PUTNAM COUNTY. THE LINE OF SEVERE STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THE LINE OF SEVERE STORMS WAS LOCATED 8 MILES WEST OF BYRDSTOWN...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BYRDSTOWN BY 550 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3663 8520 3646 8512 3655 8475 3670 8493 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:13 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 6, 3:13 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 AM CST SUN NOV 6 2005 .UPDATED DISCUSSION... THE SVR TSTM WATCH FOR WESTERN PORTIONS OF MIDDLE TN HAS BEEN REPLACED BY A TORNADO WATCH. THIS WATCH IS IN EFFECT UNTIL 6 AM CST. FOR THE FCST...WILL INCLUDE AN EARLY MORNING PERIOD AND WILL LEAN TOWARD THE CURRENT RADAR FOR ESTABLISHING POPS. OTHERWISE...FOR TODAY...THE LOWEST POPS WILL BE ACROSS WESTERN ZONES WITH HIGHER POPS TO THE EAST. THE SHOWERS AND STORMS SHOULD EXIT THE ENTIRE MIDDLE TN AREA BY LATE MORNING. CLEARING WILL THEN COMMENCE RATHER QUICKLY FROM WEST TO EAST. && .PREV DISCUSSION... (ISSUED 117 AM CST SUN NOV 6 2005) DISCUSSION... 1ST ORDER OF BUSINESS WILL BE TO UPDATE THE ZONES AND INCLUDE THE NEW SVR TSTM WATCH FOR THE FAR WESTERN PORTIONS OF THE MID STATE. THIS WATCH WILL BE IN EFFECT UNTIL 6 AM CST. FOR THE UPCOMING FORECAST...POPS FOR TODAY WILL HINGE ON THE EXACT PROXIMITY OF THE BAND OF SHOWERS AND STORMS WHICH IS CURRENTLY MOVING OUR WAY. THE BEST ESTIMATE RIGHT NOW IS FOR 20 POPS ACROSS WESTERN AREAS AND 40-50 POPS ACROSS THE PLATEAU. THIS COULD CHANGE HOWEVER AS THE PRODUCT TRANSMISSION TIME NEARS. FOR THE REMAINDER OF THE FCST...SKIES WILL CLEAR THIS AFTERNOON FROM WEST TO EAST. TEMPS BEHIND THE FRONT WILL REMAIN ABOVE NORMAL ALTHOUGH NIGHTTIME LOWS WILL FALL BACK DOWN INTO THE 40S SUN NT. RIDGING AND HEIGHT RISES WILL BE THE RULE ON MONDAY WITH TEMPS APPROACHING RECORD LEVELS INTO THE LOWER 80S. THROUGH THE EXTENDED...ABOVE NORMAL TEMPS TO REMAIN WITH WEAK UPPER RIDGING REMAINING. DESPITE THE UPPER RIDGING...A FRONTAL BOUNDARY WILL ATTEMPT TO APPROACH THE AREA FROM THE NORTH. WILL THEREFORE INCLUDE A 20-30 POP FOR WEDNESDAY NIGHT AND THURSDAY. OHX WATCHES/WARNINGS/ADVISORIES... NONE && 21
In the hours before
Local storm report, Nov 6, 2:50 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND DMG CAMDEN 36.06N 88.10W
11/06/2005 BENTON TN LAW ENFORCEMENT
TREES DOWN OVER HWY 192 AND BIRDSONG ROAD.
&&
31Local storm report, Nov 6, 3:40 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL 3 W ERIN 36.32N 87.76W
11/06/2005 0.88 INCH HOUSTON TN EMERGENCY MNGR
THREE REPORTS TO EMA OFFICIAL OF NICKEL SIZE HAIL AT
GREYCROSSING...HWY147/49
&&
31Local storm report, Nov 6, 3:43 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND DMG 10 SSW DOVER 36.35N 87.91W
11/06/2005 STEWART TN PUBLIC
SEVERAL TREES DOWN ALONG HWY 232
&&
31Local storm report, Nov 6, 5:41 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG 8 NW LEBANON 36.29N 86.42W
11/06/2005 WILSON TN LAW ENFORCEMENT
POWER LINES DOWN ALONG HARTSVILLE PIKE AND RODGERS ROAD
&&
31Local storm report, Nov 6, 5:44 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
11/06/2005 DAVIDSON TN UTILITY COMPANY
OVER 350 HOMES WITH OUT POWER IN NASHVILLE REPORTED BY
NES
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:08 AM CST | Severe Thunderstorm Warning | OHX | Benton, Stewart | 67 min |
| Nov 6, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Houston | 48 min |
| Nov 6, 2:35 AM CST | Tornado Warning | OHX | Benton, Houston, Stewart | 40 min |
| Nov 6, 2:51 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 39 min |
| Nov 6, 3:08 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 67 min |
| Nov 6, 3:15 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston | 45 min |
| Nov 6, 3:27 AM CST | Tornado Warning | OHX | Montgomery | 33 min |
| Nov 6, 3:30 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 60 min |
| Nov 6, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 58 min |
| Nov 6, 4:00 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 60 min |
| Nov 6, 4:08 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 67 min |
| Nov 6, 4:24 AM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 66 min |
| Nov 6, 4:32 AM CST | Tornado Warning | OHX | Sumner | 28 min |
| Nov 6, 4:49 AM CST | Tornado Warning | OHX | Macon, Trousdale | 41 min |
| Nov 6, 5:04 AM CST | Severe Thunderstorm Warning | OHX | Smith | 41 min |
| Nov 6, 5:18 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 57 min |
| Nov 6, 5:41 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 34 min |
| Nov 6, 6:05 AM CST | Severe Thunderstorm Warning | OHX | Fentress | 40 min |
| Nov 6, 6:31 AM CST | Severe Thunderstorm Warning | OHX | Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.